Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 100, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 5, 2005, 5:24 PM EST for Brown County, Monroe County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 5:24 PM EST (22:24 UTC)
- Expired
- Jun 5, 2005, 6:00 PM EST
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Brown County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:45 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 052224 SVRIND INC013-105-052300- /O.NEW.KIND.SV.W.0100.050605T2224Z-050605T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 524 PM EST SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA THIS INCLUDES THE CITY OF BLOOMINGTON * UNTIL 600 PM EST * AT 523 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR BLOOMINGTON...AND MOVING NORTHEAST AT 35 MPH. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3920 8657 3914 8652 3920 8627 3933 8641 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST SUN JUN 5 2005 .DISCUSSION...UPPR SYS CURRENTLY OVR THE NRN MIDWEST XPCTD TO LIFT OFF TO THE NE ACRS THE WRK GRTLKS AND INTO CANADA BY MON...WITH FLAT RDGG DVLPG TOWARDS THE MIDDLE OF THE WEEK. MODELS IN PRETTY GOOD AGREEMENT WITH THE OVERALL PTN. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...OLD MESO CONVECTIVE VORT MAX CURRENTLY LOCATED OVR NRN IL WITH SCT TSTMS DVLPG IN THE TAIL OF THE SYS OVR ERN IL...WHILE WEAKENING CDFNT LOOKS TO BE LOCATED ALONG THE MS RVR. EYEBALLING MOVEMENT OF THIS VORT MAX SUGGEST TAIL SHOULD PASS THRU THE AREA DURG THE REST OF THE AFT AND EARLY EVEN...PROBABLY EXITING THE AREA AROUND SUNSET. INSTABILITY AXIS LOCATED JUST AHEAD OF THE VORT TAIL...NR THE IND/IL STATE LN...SO WOULD SUSPECT BEST SVR THREAT WL BE WITH THE PASSAGE OF THE VORT TAIL. WS406 IN EFFECT TIL 02Z. WEAKENING CDFNT LOOKS TO PASS THRU THE AREA LT TONIGHT...SO SOME REMNANT ACTVTY IS PSBL LTR TONIGHT AS WELL. WL GO WITH HIGHEST POPS THIS EVEN...THEN CHC POPS AFTER MIDNIGHT. IN THE LTR PDS...SLIGHTLY DRIER/MORE STABLE AIR MOVS INTO THE AREA BY MON AS UPPR RDGG BLDS...SO CAN PROB KEEP MON/MON NIGHT PCPN FREE. BY TUES AFT...WL BRING IN CHC POPS TO THE SWRN ZONES AS MODELS HINT AT A DISTURBANCE APPROACHING THE AREA ALONG WITH DEEPER MOISTURE RETURN. LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE LOOKS PRETTY GOOD FOR THE MOST PART. DECIDED TO TRIM A FEW DEGS OFF OF THE HIGHS ON TUES OVR THE SWRN ZONES DUE TO INCREASED CLD COVER/PCPN THREAT IN THOSE AREAS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
Hazardous weather outlook, Jun 5, 5:27 AM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 527 AM EST SUN JUN 5 2005 INZ021-028>031-035>049-051>057-060>065-067>072-061026- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 527 AM EST SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT. LIGHTNING WILL BE A THREAT ALSO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS WILL BE SEVERE. THE MAIN THREAT AT THIS TIME FROM ANY OF THESE STORMS IS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PUMA
In the hours before
Local storm report, Jun 5, 5:06 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 4 N GREENTOWN 40.54N 85.96W
06/05/2005 60 MPH HOWARD IN AMATEUR RADIO
&&
NIELDLocal storm report, Jun 5, 5:08 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
508 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 3 NE KOKOMO 40.51N 86.09W
06/05/2005 71 MPH HOWARD IN AWOS
KOKOMO AWOS REPORTED 62 KNOT WIND GUST AT 455 PM EST.
&&
NIELDLocal storm report, Jun 5, 5:11 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 8 NE NASHVILLE 39.29N 86.13W
06/05/2005 1.75 INCH BROWN IN AMATEUR RADIO
GOLF BALL HAIL REPORTED AT SWEETWATER LAKE IN NORTHEAST
BROWN COUNTY.
&&
NIELDLocal storm report, Jun 5, 5:16 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL CICERO 40.12N 86.02W
06/05/2005 0.50 INCH HAMILTON IN TRAINED SPOTTER
MARBLE HAIL REPORTED IN CICERO.
&&
NIELDLocal storm report, Jun 5, 5:20 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST CICERO 40.12N 86.02W
06/05/2005 50 MPH HAMILTON IN MESONET
50 MPH WIND GUST REPORTED IN CICERO. PEA SIZE HAIL ALSO
REPORTED.
&&
NIELDLocal storm report, Jun 5, 5:24 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL BLOOMINGTON 39.17N 86.52W
06/05/2005 1.75 INCH MONROE IN AMATEUR RADIO
GOLF BALL HAIL REPORTED ON THE NORTH SIDE OF BLOOMINGTON.
REPORT RELAYED BY EMERGENCY MANAGEMENT.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:06 PM EST | Severe Thunderstorm Warning | IND | Monroe, Owen | 26 min |
| Jun 5, 3:16 PM EST | Severe Thunderstorm Warning | IND | Parke, Vermillion | 47 min |
| Jun 5, 3:44 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 46 min |
| Jun 5, 3:53 PM EST | Severe Thunderstorm Warning | IND | Monroe | 47 min |
| Jun 5, 4:20 PM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tipton | 55 min |
| Jun 5, 4:29 PM EST | Severe Thunderstorm Warning | IND | Brown | 41 min |
| Jun 5, 4:31 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 34 min |
| Jun 5, 5:05 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Johnson | 22 min |
| Jun 5, 5:17 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 47 min |
| Jun 5, 5:20 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 27 min |
| Jun 5, 5:52 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 38 min |
| Jun 5, 5:54 PM EST | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 51 min |
| Jun 5, 6:24 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.